Mohd Helmie Ismail, Sadesvaran Muniandy, Muhammad Shafiq Azmi
{"title":"Cerebral Kounis Syndrome-A Rare Case Report of Cerebral Vasospasm Following Anaphylaxis.","authors":"Mohd Helmie Ismail, Sadesvaran Muniandy, Muhammad Shafiq Azmi","doi":"10.5811/cpcem.50776","DOIUrl":null,"url":null,"abstract":"<p><strong>Introduction: </strong>Kounis syndrome describes anaphylaxis-induced coronary vasospasm and is often misdiagnosed as acute coronary syndrome. We report a similar phenomenon of cerebral vasospasm following anaphylaxis, a rare and under-recognized mimic of stroke.</p><p><strong>Case report: </strong>A previously healthy 45-year-old gentleman developed sudden right-sided hemiparesis and dysarthria while working outdoors, accompanied by generalized pruritus, rash, presyncope, dyspnea, palpitation, and abdominal pain. He received prompt intramuscular epinephrine and other anti-inflammatory agents, resulting in rapid symptom resolution and complete recovery in the emergency department. Computed tomography of the brain and other studies were unremarkable. This case underscores a rare neurological manifestation of anaphylaxis.</p><p><strong>Conclusion: </strong>Cerebral vasospasm is an unusual sequela of anaphylaxis that may lead to a diagnostic dilemma. Prompt administration of epinephrine is crucial for recovery. This case highlights the association between hypersensitivity reactions and cerebrovascular events, emphasizing the need for early recognition and timely intervention.</p>","PeriodicalId":31975,"journal":{"name":"Clinical Practice and Cases in Emergency Medicine","volume":"10 3","pages":"291-294"},"PeriodicalIF":0.0000,"publicationDate":"2026-08-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13518044/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Clinical Practice and Cases in Emergency Medicine","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.5811/cpcem.50776","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q4","JCRName":"Nursing","Score":null,"Total":0}
引用次数: 0
Abstract
Introduction: Kounis syndrome describes anaphylaxis-induced coronary vasospasm and is often misdiagnosed as acute coronary syndrome. We report a similar phenomenon of cerebral vasospasm following anaphylaxis, a rare and under-recognized mimic of stroke.
Case report: A previously healthy 45-year-old gentleman developed sudden right-sided hemiparesis and dysarthria while working outdoors, accompanied by generalized pruritus, rash, presyncope, dyspnea, palpitation, and abdominal pain. He received prompt intramuscular epinephrine and other anti-inflammatory agents, resulting in rapid symptom resolution and complete recovery in the emergency department. Computed tomography of the brain and other studies were unremarkable. This case underscores a rare neurological manifestation of anaphylaxis.
Conclusion: Cerebral vasospasm is an unusual sequela of anaphylaxis that may lead to a diagnostic dilemma. Prompt administration of epinephrine is crucial for recovery. This case highlights the association between hypersensitivity reactions and cerebrovascular events, emphasizing the need for early recognition and timely intervention.